Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Prescribed with thyronorm for hypothyroidism. Severe weight gain, hair loss and irregular periods. Will I be able to conceive?

Hi doc...i,m 29 5 4 and wt 75....i was told that i ve hypothyroid when i did my blood test 10 days back with tsh 16.95 and the doc prescribed me with thyronorm 100....i have been gaining wt since a year and losing lots of hair and have irregular periods....i just wanted to know whether i will lose my wt with this tab??when should i do the next test ??and i trying to be pregnant so will i be able to have a healthy pregnancy and child in this condition??thanks in advance
Asked On : Wed, 14 Nov 2012
Answers:  2 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Sep 2012
Hello, welcome to HCM,
Firstly, the symptoms you described indicates a presence of hypothyroidism.
TSH report also supports the diagnosis.
After getting back the normal thyroid level, you may have lower body weight.
After 3 months of taking medicine, you have to do the next test.
If thyroid problem get settled, you can be able to be pregnant.
Answered: Fri, 16 Nov 2012
I find this answer helpful
Pediatrician, Critical Care Dr. Tejas Shah's  Response
Welcome to healthcaremagic.

Hypothyroidism is quite a common problem and easily treatable.

Symptoms like weight gain/lose of hairs/irregular periods could be related to low activity of Thyroid gland. With commencement of treatment, these symptoms should get better.

Rechecking Thyroid levels is generally recommended 8-12 weeks after commencing the treatment.

With regards to pregnancy and childbirth, it usually doesn't have too much impact on the baby. However, there are certain thyroid problems (like autoimmune thyroiditis) where there could be some effect on the baby. It would be advisable to speak to your doctor about your plans for pregnancy and he can guide you better.

All the best
Dr Tejas Shah
Answered: Thu, 15 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor